Sign in to follow this  
Followers 0
inkedup

Vitamin D deficiency

5 posts in this topic

Hi,

 

I got some blood test results back from my general practitioner today, and she was quite concerned that my Vitamin D levels were very low. I have read that people with Scleroderma are often deficient in this vitamin, and it may go someway to explain some of the muscle pain I get when going uphill. Has anyone else experience of this, and do you think that intolerance to cold means we are covered up from the sun, the main source of Vitamin D?

Share this post


Link to post
Share on other sites

Hello Inkedup

 

We have a lot of information about vitamin D that you may find useful and you're right many people with scleroderma have low vitamin D. I do know that low vitamin D can cause lack of muscle tone.

 

As you say one of the causes of the lack of vitamin D is the lack of sunlight, the thing is, if you're on MMF (mycophenolate) like myself you're supposed to avoid the sun at all costs! Go figure! If I ever chase up my blood test results I'll know if mine is low!

 

Take care.


Amanda Thorpe

ISN Sclero Forums Senior Support Specialist

ISN Video Presentations Manager

ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Inkedup, I take calcium with Vit D3 because my levels were low & they thought it might help with some of the joint/bone pain I was feeling but I can't say it helped me but then everyone is different.

 

Buttons

 

Share this post


Link to post
Share on other sites

You get this in Rheumatoid Arthritis but I have R.A and Scl mild. Mine has been low but can't rembember if I had anything for it

as if I feel fine then that's it . Chris

Share this post


Link to post
Share on other sites

Me again. Well I sit in the sun in my swimsuit by the pool ( should not really as I take MTX ) but have done it for years. Cannot remember if/ when the vit D was low.

It might be the MTX or another drug we take that lowers it. Anyway I never worry if I feel fine .

I am alive and thats it ha ha.

love Christine

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0